Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 139, NWS Denver/Boulder, CO

June 26, 20054 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2005, 4:59 PM MDT for 4 counties in Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2005, 4:59 PM MDT (22:59 UTC)
Expired
Jun 26, 2005, 5:45 PM MDT
In force
46 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2590 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 26, 2:40 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT SUN JUN 26 2005

.SHORT TERM...ENOUGH MIDLEVEL MOISTURE AROUND ALONG WITH SOME UPPER
LEVEL FORCING TO BRING SCT TSTM ACTIVITY TO THE MOUNTAINS TODAY BUT
IT HAS BEEN HARD FOR THESE TO MAKE MUCH IMPACT ON THE PLAINS AS LOW
LEVELS ARE RATHER DRY.  SOME TSTMS HAVE PRODUCED SOME RAIN INTO THE
LOWER ELEVATIONS OF LARIMER COUNTY WHERE THE LATEST ROUND OF
ACTIVITY IS NOW MOVING OUT OF THE FOOTHILLS.  THE MAIN SHORTWAVE
TROUGH IS IN WY BUT ANOTHER WEAK WAVE TRAILS THIS INTO CENTRAL CO
PER LATEST RUC AND WATER VAPOR IMAGERY AND THIS WILL HELP MAINTAIN
SCT TSTMS IN THE NRN MTNS INTO NRN FOOTHILLS THIS EVENING.
OTHERWISE HIGHER DEWPOINTS ARE STILL FOUND NEAR THE EASTERN BORDER
BUT EVEN THERE THE MOISTURE HAS DECREASED AND NOT CONFIDENT ABOUT
STORMS EVEN OUT THERE.  ALL IN ALL WILL TRIM BACK SOME POPS ON THE
PLAINS FOR THIS EVENING AND KEEP BIT HIGHER VALUES NORTHERN PORTIONS
AND EXTREME NORTHEAST.  GUSTY WINDS SHOULD BE THE MAIN THREAT AS
INDICATED BY THE LATEST 18Z MM5 LOCAL MODEL RUN.

MONDAY LOOKS LIKE IT COULD BE THE DRIEST DAY OF THE COMING WEEK AS
WE GET A GAP IN THE MIDLEVEL MOISTURE AND A DRYLINE SETS UP NEAR THE
KS BORDER.  GUIDANCE TEMPS INTO THE 90S SEEM REASONABLE. PROBABLY
ENOUGH MOISTURE AROUND TO WARRANT ISOLATED TSTM CHANCES BUT SOME
AREA MAY BE NOTHING.  FOR NOW KEPT PRECIP OUT OF THE LIMON AREA WITH
ISOLATED ELSEWHERE.

.LONG TERM...DONT SEE MUCH HOPE FOR CONVECTION LINGERING INTO MONDAY
EVENING WITH THETA-E MINIMUM SPREADING ACROSS THE AREA.  TUESDAY
LOOKS PRETTY DRY AS WELL...BUT STILL CANT RULE OUT SOME ISOLATED
HIGH BASED STORMS WITH A WEAK PLUME OF MID LEVEL MOISTURE TO STREAM
THIS WAY.

THE MODELS STILL AGREE ON A FRONTAL PASSAGE WEDNESDAY SO WILL COOL
HIGH TEMPS BACK INTO THE 80S AND ADD A SLIGHT CHANCE OF
THUNDERSTORMS WITH BETTER LOW LEVEL MOISTURE EXPECTED.  LOW LEVEL
FLOW WILL THEN TURN SOUTHEASTERLY THURSDAY WHICH WOULD HELP KEEP
SOME LOW LEVEL MOISTURE AND SLIGHT CHANCE OF STORMS IN THE
FORECAST.  AT THIS TIME...LOOKS A BIT WARMER AND DRIER BY NEXT
WEEKEND AS RIDGE IS FORECAST TO BUILD.

&&

.BOU...NONE.

&&

SZOKE/BARJENBRUCH
Hazardous weather outlook, Jun 26, 11:15 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1115 AM MDT SUN JUN 26 2005

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1115 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS NORTHERN COLORADO HAS
KICKED OFF SOME MORNING THUNDERSTORMS ACROSS THE NORTHERN
MOUNTAINS.  SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY MOVING
ONTO THE URBAN CORRIDOR IN LARIMER COUNTY.  AT LOWER LEVELS MOISTURE
IS LIMITED TODAY WITH DEWPOINTS MAINLY IN THE 40S...EVEN LOWER OVER
SOUTHERN PORTIONS.  BECAUSE MIDLEVEL MOISTURE REMAINS OVER THE AREA
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED THIS
AFTERNOON WITH GUSTY WINDS THE MAIN THREAT.  HIGHER LOW LEVEL
MOISTURE IS EXPECTED TO LINGER OVER THE FAR EASTERN COUNTIES AND
THIS COULD LEAD TO STRONGER STORMS THERE MAINLY THIS EVENING WITH
HAIL AND HEAVY RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS...MAINLY WEDNESDAY AND THURSDAY.  SEVERE STORMS ARE
NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.

SZOKE/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:41 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver49 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.